It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-16-2012, 08:46 AM   #1
Newbie
(male)
 
Join Date: Feb 2012
Location: Missouri
Posts: 3
Saltzy HB User
Oxycodone user to methadone detox. Help

Hi all,

I've come here a lot to read and get support while trying to detox from opiates. They were great help to let me know I'm not alone in the hellish withdrawal stage. I recently decided to seek professional help for my addiction.

I've been using for about a year ( vicodin, oxycodone, oxycontin, morphine). I started off low, a Vicodin or two every friday at work made my day great! I was introduced to them about 3 weeks prior for my Wisdom tooth sugery. Had vic 5's 2-3 daily for a week was no problem to get off.

At some point during the mid year I was introduced to percocet and immediately saw how muh stronger they were and they brought me to a new level of high. I had graduated to a daily user and near the last few months my best guess is I was doing 80 mg give or take of Oxycodone a day.

I tried numerous times to quit I just realize now I was never truly serious about it.

4 days ago I contacted my parents, confessed my problem and asked for help. I was able to secure 2 weeks off of work.
We tried to get into a rehab clinic but my insurance denied that ( go figure I finally want help but can't get it). They would only cover outpatient and the nearest place is over an hour away, i simply can't afford that
I tried toughing the withdrawals out, the depression was by far the worst part, but the sleepless nights were a close 2nd. I was randomly crying the 2nd and beginnining of the 3rd day. Realizing the depression could go on for month I think is too much for me to bare.

We ended up going to our Doctor and telling him my situation on the 3rd morning about 64 hours in my detox. He informed me Methadone or Suboxone is normally recommended but he however could not give suboxone as he didn't have a license to do so. I told him I didn't want to get addicted to one of these as I've read so many others are. He assured me if we went about it the right way that wouldn't happen. I asked about going through withdrawals with Methadone he toldmwe that shouldn't be a problem.... *really?! Not a problem?! Everything I've ever read is contradictory to that statement! I was thinking that was totallt wrong, but i'm no expert just an addict so i go along*

His plan is to do 10mg of methadone twice a day for a week then go down to 10mg a day for 2weeks. By the end of the 3rd week i'm scheduled back in his office to go from there. I was also perscribed 50mg of Zoloft for my depression. (i'm choosing not to take it..is this a mistake?)

I was so torn between continuing without taking anything or trusting the professional. I'm just too scared of being depressed for so long I think. I felt like a complete failure.. I make it to the 3rd day and I basically quit. I've taken methadone once or twice during my drug experiences so knew the feeling. "Normal" is the bet way to describe it. ( but do I really know what normal is anymore? So scary..)

I took the 10mg around noon and after an hour began to feel "normal" no depression, not many sore muscles, i was content, bordering on happy... I began to think about this stuff being my artificial happy for the rest of my life a panicked. From my understanding 20mg is a little below normal, but I believe 10mg is fine as the base for me then to drop down to 5mg then 2.5mg in the 3 week period. If I can do this will this be the best solution? Quick detox from this?

I guess I just don't understand why I was given an opiate ( a different kind) when i'm an opiate addict. Peoplebmentioning excersising, vitamins, etc to start rebuilding my natural opiate receptors but isn't that completely useless now that I'm on methadone?

My brain won't be rebuildng a thing yes or no? If no then I must ask.. Why am I delaying the inevitable? Whats the difference fom now and 3 weeks from now? Will this stop my depression?

I feel great to finally have it out in the open. I have no urge to use, none. Im sick of the stuff. Even rotting in my bed for the few days i didn't think of contacting my dealers.

I thank you all if you read any of this and aporeciate any support and answers, thank you

Last edited by Saltzy; 02-16-2012 at 05:27 PM. Reason: Clarification on title

 
Sponsors Lightbulb
   
Old 02-27-2012, 08:56 AM   #2
Newbie
(male)
 
Join Date: Feb 2012
Location: farrell, pa, usa
Posts: 1
cen1 HB User
Re: Oxycodone user to methadone detox. Help

It sounds like a do-able plan. The only thing that concerns me is that I don't think your having any counseling, which goes hand in hand in any recovery situation with methadone or any other opiate for that matter. Methadone is good for addiction and helps with withdrawl because the half-life is so long, meaning it takes a long time to get out or your body. So dosing it once a day is usually adequate to help with symptoms. It's not hard to get off if your only going to be on it for a short period of time However most of the people that I know have been on a good dose, (over 70mg) for an extended time have bad withdrawl symptoms for up to 2 months

Last edited by mod85; 02-27-2012 at 11:27 AM.

 
Old 03-02-2012, 11:23 PM   #3
Newbie
(male)
 
Join Date: Oct 2010
Location: TX
Posts: 5
opee1961 HB Useropee1961 HB User
Re: Oxycodone user to methadone detox. Help

I have been down a similar road that you have. Started off on a half Vicodin a day 15 years ago and before I knew it I was taking 6-8 a day just to feel normal. Getting a high was in the past, I just wanted normalcy. Went on Methadone 50 mg as I did not want to risk losing a good job by going to inpatient hospital. Stayed on Meth for about 4 years and decided I was going to get off. Went to a outpatient doc who gave me Clonidine and said to take it as prescribed and I could see results in 3-4 weeks. That lasted about 3-4 days due to the side effects of Clonidine.
So, I read many posts on this board and then started tapering off about 1-2 mg every 2-3 weeks. Sometimes had to go back up to normal dose, but I did not beat myself up mentally because I thought I had failed. Two years later, I am now down to 3-4 mg of Methadone, and very close to stopping altogether. Family doctor gave me Valium to alleviate the anxiety and I take Aleve to stop headaches, backaches, and basically give my body and mind the idea that I am taking something for pain that may arise. Perhaps it is like a smoker who just has to put something in thier mouth to simulate a cigarette. The Aleve liquid gels works for me. Once I am off the Methadone, and it may take another 2-3 months to go that extra 3-4 mg's I dont know yet. I will start to work on the Valium, or I just may stay on the Valium at a lower dose to live a normal life. I would much rather tell someone I am taking valium than methadone. At least the stigma would not be as tough to swallow for myself. Hang in there and take it very slow if you can. Your doctor may be too ambitious on your timetable or it may work out perfectly for you. Only you and your body can tell once you start tapering. I never thought it would take two years, but at least I am not up at night fighting nightmares, muscle cramps, flu like symptoms, feeling sick, etc. Good Luck.

Last edited by opee1961; 03-02-2012 at 11:31 PM. Reason: sp

 
Closed Thread

Tags
methadone, opiate addiction, oxycodone



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:40 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!